MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-032
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Transient Ischemic Attack (2109)
Date of Event 07/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical information: (b)(4) - sh device registry, patient site id: (b)(6).It was reported that on (b)(6) 2025, a 32mm amplatzer septal occluder was selected for procedure.Initially, a 22mm amplatzer septal occluder (aso) was attempted after sizing the defect with an 18.19mm waist, but due to a floppy posterior septum and residual shunt, the device was not stable.It was uneventfully recaptured, and the 32mm amplatzer septal occluder was successfully implanted.On (b)(6) 2025, it's noted that the patient suffered a transient ischemic attack.The event lasted approximately four hours and was confirmed through a neurological exam in the emergency department, where the patient presented with acute onset hemihypesthesia.A magnetic resonance imaging scan and cranial computed tomography scan ruled out acute cerebral infarction, and symptoms completely resolved within a few hours.The patient was hospitalized for two days but experienced no other clinical signs or symptoms and did not sustain any permanent injury or disability.No intervention was performed or planned due to the event.There was no allegation of malfunction against the abbott device or procedure.The implanting physician believed the transient ischemic attack (tia) was likely device-related.The patient¿s condition resolved without sequelae as of (b)(6) 2025.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of transient ischemic attack was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Based on the information received, the cause of the reported stroke could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met specifications.The patient was hospitalized for two days but experienced no other clinical signs or symptoms.The patient¿s condition resolved without sequelae.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22690004
Report Number2135147-2025-04290
Device Sequence Number18403371
Product Code MLV
UDI-Device Identifier00811806010236
UDI-Public(01)00811806010236(17)291231(10)10670117
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-032
Device Catalogue Number9-ASD-032
Device Lot Number10670117
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexMale
Patient Weight148 KG